MAUDE Adverse Event Report: ABBOTT LABORATORIES PRISM HBCORE; ANTI-HBC

ABBOTT LABORATORIES PRISM HBCORE; ANTI-HBC
Catalog Number 06E66-68
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/10/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An evaluation is in-process.A follow-up report will be submitted when the evaluation is complete.
 
Event or Problem Description
The customer reported a donor unit that was collected on (b)(6) 2016 generated a (b)(6) abbott prism hbcore result.The customer indicated the donor unit generated ultrio nat (b)(6).When separated out for individual testing, (b)(6).The customer further indicated the (b)(6) results were considered to be from the window phase of detection by prism and the blood unit was frozen for potential commercial resale.The donor unit was not transfused.
 
Additional Manufacturer Narrative
Ticket searches for the likely cause lot identified normal activity; no additional tickets for sensitivity were found.A review of the device history record for the likely cause lot did not reveal any issues related to the customer's observation.Review of the cber release panel testing for the likely cause lot was performed; all testing met specifications.Additionally, the tracking and trending review for the product determined that there were no adverse or nonstatistical trends identified.Further, a review of all tickets related to patient results for the assay since (b)(6) 2016 determined that this was the only ticket identified for sensitivity.Label reviews were also performed and found to adequately address the customer's issue.Since the likely cause reagent lot expired prior to the receipt of the complaint testing could not be performed.Therefore, a review of the prism field data was performed to assess performance of the abbott prism hbcore lot 63107m500.This review included a comparison of initial and repeat reactive rates for the lot to the package insert claims as well as a comparison to other masterlots within a similar timeframe.Additionally, positive and negative control data were compared to package insert specifications and other lots within a similar timeframe.The outcome of this review determined that the reagent lot to be within package insert claims and specifications as well as performing comparable to other lots within a similar timeframe.The fda-licensed hbv nat can detect evidence of infection at an earlier stage than is possible using approved antibody to hepatitis b core antigen (anti-hbc) tests.A review of all data associated with this complaint indicates these results are consistent with a "window donor" in which the onset of infection precedes the detectability of the abbott prism hbcore, however the evidence of infection is detectable by fda-licensed hbv nat testing.Based on the results of this investigation the prism hbcore assay is performing acceptably and no deficiency was identified.

Brand Name
PRISM HBCORE
Common Device Name
ANTI-HBC
Manufacturer (Section D)
ABBOTT LABORATORIES
100 abbott park road
abbott park IL 60064 3500
MDR Report Key6559252
Report Number1415939-2017-00100
Device Sequence Number10784025
Product Code LOM
UDI-Device Identifier00380740062965
UDI-Public(01)00380740062965(17)170210(10)63107M500
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 05/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/10/2017
Device Catalogue Number06E66-68
Device Lot Number63107M500
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 05/10/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/10/2017
Supplement Report FDA Received Date05/18/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ABBOTT PRISM SYSTEM, SIX CHANNEL; LIST 06A36-04 SERIAL (B)(4)
Patient Age17 YR